Feb 2, 2004
not sure where to ask this so i'll try here. i've been on treatment for 5 years, sustiva and combivir. my viral load has been undetectable for 4 1/2 years. i've had only one oportunistic infection in the beginning and almost no side effects, but my t-cells won't go over 300. i exercise, take vitamins and almost never get colds even. why is this?
confused in jersey............
Response from Dr. Boyle
To be honest, we're not completely sure. While many patients have brisk and continuing CD4 count increases, some do not. This may be associated with the CD4 low point, older age, hepatitis C co-infection, and other factors. While we are worried about patients who fail to get over 200, someone like you, who is around 300, should feel relatively safe since opportunistic infections and other problems are unlikely if those levels are maintained. There are studies underway to evaluate the factors associated with limited CD4 recovery and potential treatments (e.g., IL-2) so more information should be coming along in the next year or so.
Information you requested to fully answer Q on insulin resistance and biopsy results
Wasting in Face and Buttox
- Odds Of Contracting HIV Anal Sex With Condom
- If I Have Ars Will I Have Headache?
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Sore On Penis After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.